MAUDE Adverse Event Report: BIOSENSE WEBSTER INC LASSO NAV; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING

BIOSENSE WEBSTER INC LASSO NAV; CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Catalog Number D134301
Medical Device Problem Codes Coagulation in Device or Device Ingredient (1096); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/22/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by biosense webster inc., or its employees that the report constitutes an admission that the product, biosense webster inc., or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Note: for field d4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Manufacturer's ref.# (b)(4).
 
Event or Problem Description
It was reported that a patient underwent an atrial fibrillation ablation procedure with a lasso nav wherein a thrombus/clot was found on the catheter tip and the procedure was cancelled.The patient required medicinal intervention and hospitalization.A clot was discovered attached to the lasso nav catheter in the left atrium, which was noticed on intracardiac echocardiography (ice).The clot formation was discovered after the initial mapping of the left atrium.The patient was given heparin (a large amount of heparin to dilute the clot) and the procedure was cancelled.There was no patient injury, however, the patient required extended hospitalization as the patient needed neurology monitoring.The physician had some difficulty when they tried to go transseptal and it took longer than usual.The physician believes that either the patient already had a clot that they didn't notice or the clot was caused by the 45 mins it took to go transseptal.It was reported that the physician does not use heparin until post transseptal, he also does not clear the left atrial appendage (laa) with "sound" (ultrasound).There was no error message from the equipment, no product problem, or any issues related to temperature and flow on the catheter.The physician believed that the thrombus observed caused a potential risk to the patient because if it is dislodged, it could cause a stroke, however, he thinks he took the necessary steps to minimize that probability.
 
Additional Manufacturer Narrative
It was reported that a patient underwent an atrial fibrillation ablation procedure with a lasso nav wherein a thrombus/clot was found on the catheter tip and the procedure was cancelled.The patient required medicinal intervention and hospitalization.A clot was discovered attached to the lasso nav catheter in the left atrium, which was noticed on intracardiac echocardiography (ice).The clot formation was discovered after the initial mapping of the left atrium.The patient was given heparin (a large amount of heparin to dilute the clot) and the procedure was cancelled.There was no patient injury, however, the patient required extended hospitalization as the patient needed neurology monitoring.Device investigation details: an analysis of the product could not be performed since a physical sample was not received for evaluation.An evaluation of the manufacturing record could not be performed as the required product identification number was not provided to complete the evaluation.However, if the product or product id numbers are received at a later date, the investigation will be updated as applicable.As part of our company quality system process, all devices are manufactured, inspected, and distributed to approved specifications.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's ref.# (b)(4).

Brand Name
LASSO NAV
Common Device Name
CATHETER, ELECTRODE RECORDING OR PROBE, ELECTRODE RECORDING
Manufacturer (Section D)
BIOSENSE WEBSTER INC
31 technology drive, suite 200
irvine CA 92618
Manufacturer (Section G)
BIOSENSE WEBSTER INC (JUAREZ)
circuito interior norte
1820parque industrial salvacar
juarez 32599
MX   32599
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key21415057
Report Number2029046-2025-00473
Device Sequence Number21143516
Product Code DRF
UDI-Device Identifier10846835009637
UDI-Public10846835009637
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K113213
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberD134301
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2025
Supplement Date Received by Manufacturer02/21/2025
Initial Report FDA Received Date02/19/2025
Supplement Report FDA Received Date03/01/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NGEN GENERATOR.; NGEN PUMP.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite